Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
SClippers

Are the suicidal thoughts forever with Accutane?

Recommended Posts

I've been off of it for years and I recall they first started a few weeks after getting off of the meds. The sad part is I was only on this for 3 weeks-1 month at the very most.

Is this forever? I was a happy and very social before this whole ordeal, sure I was insecure about my acne before going on Accutane but now I hate my very being.

Edited by SClippers

Share this post


Link to post
Share on other sites

Go to a psychiatrist, seek treatment. From everything I've read, the suicidal thoughts stop once Accutane is stopped. So something else is most likely going on.

Share this post


Link to post
Share on other sites

Have you talked to a professional about this at all, SClippers? I'm so sorry you're so unhappy. :(

Share this post


Link to post
Share on other sites

Thanks I'll seek one out, I would have done just this a while ago but I'm scared sharing how I feel with a psychiatrist could somehow limit my suitability for some careers in the future.

I take it there's no studies or reports of Accutane altering ones brain chemistry?

Share this post


Link to post
Share on other sites
I take it there's no studies or reports of Accutane altering ones brain chemistry?

There is. Specifically regarding depression and suicidal thoughts. However, the reports show the results to be largely inconclusive. I did see one where an Accutane patient's frontal lobe activity was decreased by 22%.

Go find some help. It won't limit your suitability for careers at all. I know plenty of people that had this type of problem- an entire family in fact, and they all have great careers or attend a great school.

Stay happy-you have incredible value,

Fred

Share this post


Link to post
Share on other sites
Thanks I'll seek one out, I would have done just this a while ago but I'm scared sharing how I feel with a psychiatrist could somehow limit my suitability for some careers in the future.

I take it there's no studies or reports of Accutane altering ones brain chemistry?

Not that I know of. :) [edit = guess I was wrong, judging by Fred's response]

Anything you discuss with a psychiatrist is privileged information between you and the practitioner. There are very few occasions when a psych would be legally constrained to report anything said between the two of you; for instance, a danger to self or others or child abuse. Maybe elder abuse, too.

HIPPA laws are there to protect YOU. :D They're privacy laws, there's a big bite in those laws against someone who violates HIPPA! (Health Information Privacy and Portability Act I think it stands for, offhand.)

Share this post


Link to post
Share on other sites
HIPPA laws are there to protect YOU. :D They're privacy laws, there's a big bite in those laws against someone who violates HIPPA! (Health Information Privacy and Portability Act I think it stands for, offhand.)

It's actually HIPAA.

Health Insurance Portability and Accountability Act

This I only know because I had to make a slideshow presentation on HIPAA for our HR department.

Share this post


Link to post
Share on other sites

Ah, cool, thanks. :) I never call it that, just by the sounded-out acronym.

Share this post


Link to post
Share on other sites

1. Yes, Accutane can cause permenent depression even after stopping treatment. Some who have experinced this thier thoughts stopped once ending treatment. For many they have not.

2. http://www.gene.com/gene/products/informat...tane/pdf/pi.pdf

( a divison of Roche)

Pg 6- States that ending treatment may be insuffcient

Pg 20- States that pts Must be informed, that while Taking or soon after Stopping Accutane some pts have become depressed or developed other serious mental problems.

3. ScClippers- I agree you should get some professional help, and I think before I have given you some names of people to contact who can guide you to doctors who are familiar with Accutane (esspecially Accutane induced depression) and get you the right treatment needed.

4. There are studies, most are indiviudal studies as for Roche refused to donate or particpate in studies regarding it effects on the brain. If you like them pm me and I will foward them to you.

Please talk to someone.

Share this post


Link to post
Share on other sites

I had suicide ideation after my first Accutane course and it was really scary. I eventually went to a psychiatrist and was prescribed anti-depressants. I think I only took them for a few months and was then weaned off them. I haven't had those thoughts since. Good luck :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×